High Blood Pressure
I been dealing with HBP for 15 years. I was previously on Lisinpril/HCT 10/12.5. Then I developed a chronic cough but took it for years. The BP was controlled with medicine, diet, exercise. About 5 years ago the pressure started rising. I changed doctors, the new Dr. took me off saying it was causing the chronic coughing which was getting worse. The new medicine Losartan 100 mg with HCT, it has potassium. The pressure did not respond as well to this medicine in my opinion and stated high. I started having leg pain and wondered if I was getting too much potassium. At the next 3 month session, pressure is lower but still high. I was prescribed Triamterene 50 mg 2x/day, more potassium reserving medicine and a diuretic along with Losartan. Plus Pravastatin Sodium 10 mg. I realize I need to keep my BP below 120 over below 80, but concerned how this combination of medicine will handle my kidney. At one point the pressure was down to 109/70. Too much potassium hurts the Kidney. Any experiences with this combination of HBP medicines. Am I worrying needlessly? Concerned I may be trading one set of problems for worse ones!
Interested in more discussions like this? Go to the Heart & Blood Health Support Group.
Good morning, I am no expert at dealing with High Blood Pressure, but I am wondering about the list above. The "lisinopril cough" is certainly a common issue, and is considered a good reason for changing meds. It is not unusual to take 2 BP meds plus a diuretic, but I see several on your list. Most docs would be delighted to see a BP reading of 109/70, so that's not too low.
Here are a few questions that might help people to better reply to you.
Which meds are you on now?
I also see you are referencing your kidney – do you have kidney disease or diabetes?
Pravastatin is not a BP med, but for cholesterol. so I assume yours is high?
With a little more info, I think you will get some answers.